Lg Cwd
icon-nav-help
Need Help

Submit your question to our team of health care professionals.

icon-nav-current-questions
Current Question

See what's on the mind of the community right now.

icon-conf-speakers-at-a-glance
Meet the Team

Learn more about our world-renowned team.

icon-nav-archives
DTeam Archives

Review the entire archive according to the date it was posted.

icon-question-mark
July 23, 2000

Insulin

Question from :

I have a 7 year old who had had type 1 diabetes for almost six years. Tonight at bedtime, 9:00 P. M., her blood glucose was 573. I realized I forgot to give her the dinner time shot. What should I do in case this happens again? Hopefully it won't.

Answer:

We all make mistakes, and this is a very common mistake to make. Remember that you should try not to panic. The important thing to do is to give some insulin. This depends on how much she is normally on and what type of insulin. You will need to give some short-acting insulin to get the blood sugar down.

It is worth discussing this with your diabetes team, regarding the dose to give.

JS